Alert archive / Florida / Special Marine Warnings in 2016

Special Marine Warning 113, NWS Miami, FL

March 30, 2016

NWS Miami, FL issued this special marine warning at Mar 30, 2016, 7:43 AM EDT. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2016, 7:43 AM EDT (11:43 UTC)
Expired
Mar 30, 2016, 8:30 AM EDT
In force
47 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.0 in

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Mar 30, 4:39 AM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Mar 30, 4:39 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
439 AM EDT WED MAR 30 2016

.DISCUSSION...

TODAY-TONIGHT...UPPER LEVEL SHORTWAVE CURRENTLY CROSSING THE
PENINSULA LEADING TO CONTINUING SHOWER DEVELOPMENT ALONG THE
WEAKENING FRONTAL BOUNDARY FROM AROUND NAPLES TO PALM BEACH THIS
MORNING. THE SHORTWAVE IS FORECAST TO MOVE EAST OF THE STATE LATER
THIS MORNING, ALONG WITH THE UPPER JET, PLACING THE REGION IN AN
OVERALL LESS FAVORABLE CONVECTIVE ENVIRONMENT THAN YESTERDAY.

HOWEVER, POOLED MOISTURE AND LOW LEVEL CONVERGENCE WILL REMAIN ALONG
THE REMNANT FRONTAL BOUNDARY BOUNDARY AS IT WEAKENS INTO THIS
AFTERNOON. MODELS SHOW THE BOUNDARY SINKING FURTHER INTO SOUTH
FLORIDA DURING THE DAY, PROVIDING FOCUS FOR SHOWER AND STORM
DEVELOPMENT THROUGH THE REST OF THE DAY. ACTIVITY WILL GENERALLY
FAVOR THE EAST COAST AIDED BY COASTAL CONVERGENCE AS LOW LEVEL
EASTERLY FLOW INCREASES. TEMPERATURES REMAIN COOL ENOUGH ALOFT THAT
A STRONG STORM OR TWO IS NOT OUT OF THE QUESTION, BUT THE MAIN
CONCERN WILL BE LOCALLY HEAVY RAIN ALONG THE EAST COAST. CLOUD
COVERAGE AND PRECIP WILL HOLD TEMPS DOWN IN THE LOW 80S TODAY.

THURS-FRI...SUBTLE UPPER LEVEL RIDGE MOVES BACK IN FOR LATE WEEK
ALONG WITH THE SURFACE RIDGE NOSING BACK INTO THE REGION. OVERALL
RESULT WILL BE A DRIER AND MORE SUPPRESSED ATMOSPHERE, WITH ONLY
ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS BOTH AFTERNOONS. SEA
BREEZE DEVELOPMENT OVER BOTH COASTS ALONG WITH WEST-SOUTHWEST
STEERING FLOW WILL FAVOR ACTIVITY OVER THE LAKE OKEECHOBEE REGION
INTO PALM BEACH COUNTY.

TEMPERATURES WILL REMAIN ABOVE NORMAL FOR THE INTERIOR AND WEST
COAST IN THE MID-UPPER 80S. A LITTLE STRONGER SOUTHEASTERLY
COMPONENT ON THURSDAY WILL HOLD EAST COAST TEMPS IN THE LOW 80S FOR
THURSDAY, WITH MORE SOUTHERLY FLOW AND LIMITED RAIN COVERAGE ON
FRIDAY ALLOWING EVERYONE TO REACH INTO THE UPPER 80S WITH A FEW
LOCATIONS LIKELY TOUCHING 90F.

THIS WEEKEND-NEXT WEEK...ANOTHER SERIES OF UPPER LEVEL SHORTWAVES
SWING THROUGH THE CENTRAL AND EASTERN US AT THE END OF THE WEEK
DRIVING A BROAD FRONTAL SYSTEM THROUGH THE DEEP SOUTH. THE FRONT
MOVES INTO THE FL PENINSULA OVER THE WEEKEND, INCREASING SHOWER AND
THUNDERSTORM CHANCES ESPECIALLY ON SUNDAY. LOTS OF UNCERTAINTY IN
HOW QUICKLY, IF AT ALL, THE FRONT MOVES THROUGH SOUTH FLORIDA INTO
NEXT WEEK. GIVEN THE TIME OF YEAR, WILL LEAN TOWARDS THE FRONT
WASHING OUT OVER THE REGION AND AT LEAST ISOLATED RAIN CHANCES
LINGERING OVER THE REGION.

TEMPERATURES WILL REMAIN WELL ABOVE NORMAL FOR MINIMA BUT CLOSER TO
AVERAGE FOR MAXIMA DUE TO FROPA...NE FLOW...AND ABUNDANT CLOUDINESS.

&&

.MARINE...

GUSTY EAST-NORTHEAST FLOW DEVELOPS INTO THIS AFTERNOON AS FRONTAL
BOUNDARY WASHES OUT ACROSS SOUTH FLORIDA. WINDS PICK UP TO 15-20KTS
OVER THE ATLANTIC WATERS LATER THIS AFTERNOON AND EVENING. WINDS
BECOME SE 15KTS OVER ALL THE WATERS ON THURSDAY, VEERING MORE SOUTH
INTO FRI AT 10-15KTS AHEAD OF THE NEXT FRONT THAT APPROACHES
THIS UPCOMING WEEKEND.

GUSTY WINDS WILL DRIVE SEAS UP TO 4-6FT OVER THE ATLANTIC WATERS
THIS AFTERNOON AND EVENING DIMINISHING TO 2-3FT ON THURSDAY WITH THE
WINDS. SMALL CRAFT SHOULD EXERCISE CAUTION IN THE ATLANTIC WATERS,
INCLUDING BISCAYNE BAY AND LAKE OKEECHOBEE.

SCATTERED SHOWERS AND A FEW STORMS WILL CONTINUE TODAY, WITH THE
HIGHEST COVERAGE OVER THE ATLANTIC WATERS. FOR THURSDAY AND FRIDAY,
COVERAGE SHIFTS MAINLY OVER THE INTERIOR AND LAKE OKEECHOBEE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  79  72  86  74 /  60  50  30  10
FORT LAUDERDALE  82  74  86  76 /  70  50  20  10
MIAMI            82  74  87  75 /  70  40  20  10
NAPLES           84  68  86  72 /  40  30  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 30, 5:24 AM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
524 AM EDT WED MAR 30 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
302130-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
524 AM EDT WED MAR 30 2016

...MODERATE RISK OF RIP CURRENTS ALONG ATLANTIC BEACHES TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC
BEACHES STARTING TODAY.

THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. THE
PRIMARY HAZARD WILL BE CLOUD-TO-GROUND LIGHTNING, GUSTY WINDS,
HEAVY RAIN, AND SMALL HAIL.

WATERSPOUTS: ISOLATED WATERSPOUTS ARE POSSIBLE WITH BOUNDARY
INTERACTIONS TODAY ALONG THE ATLANTIC COAST OF SOUTH FLORIDA.

HAIL: SMALL HAIL IS POSSIBLE WITH STRONG THUNDERSTORMS TODAY.

FLOODING: SLOW-MOVING SHOWERS AND THUNDERSTORMS COULD PRODUCE
LARGE RAINFALL AMOUNTS OVER PORTIONS OF METRO SOUTH FLORIDA WHICH
HAVE ALREADY EXPERIENCED HEAVY RAINFALL IN THE PREVIOUS FEW DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN OVER SOUTH FLORIDA
BRINGING THE CONTINUING THREAT FOR ISOLATED TO SCATTERED THUNDERSTORMS
EACH AFTERNOON THROUGH THE UPCOMING WEEKEND. THE PRIMARY RISK FROM
THESE THUNDERSTORMS WILL BE CLOUD-TO-GROUND LIGHTNING, GUSTY
WINDS, HEAVY RAIN, AND SMALL HAIL.

INCREASING EASTERLY FLOW MID TO LATE WEEK WILL BRING LESS THAN
FAVORABLE BOATING CONDITIONS AND AN INCREASE IN RIP CURRENT THREAT
ALONG THE ATLANTIC COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Mar 30, 5:27 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
527 AM EDT WED MAR 30 2016

FLZ067-068-168-301000-
INLAND PALM BEACH COUNTY-COASTAL PALM BEACH COUNTY-METRO PALM BEACH
COUNTY-
527 AM EDT WED MAR 30 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PALM BEACH
COUNTY...

AT 526 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GREENACRES...OR
NEAR WELLINGTON...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WEST PALM BEACH...BOYNTON BEACH...WELLINGTON...LAKE WORTH...PALM BEACH...
OCEAN RIDGE...GREENACRES...ROYAL PALM BEACH...PALM SPRINGS...LANTANA...
ATLANTIS...HAVERHILL...CLOUD LAKE...GUN CLUB ESTATES...PALM BEACH
INTERNATIONAL AIRPORT...LAKE BELVEDERE ESTATES...GOLDEN LAKES...ROYAL
PALM ESTATES...DOWNTOWN WEST PALM BEACH AND SCHALL CIRCLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2676 8003 2652 8003 2655 8026 2673 8025
TIME...MOT...LOC 0926Z 270DEG 15KT 2664 8017

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 5:27 AM EDTSpecial Weather StatementMFLPalm Beach33 min
Mar 30, 5:34 AM EDTSpecial Marine WarningMFL86 min
Mar 30, 6:35 PM EDTAreal Flood AdvisoryMFLBroward5 hr

Nearby

Special Marine Warnings in Florida, 2016Every special marine warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.